Winter Storm, Eastern Addison
- When
- February 25, 5:00 PM EST to 9:00 PM EST
- Where
- Eastern Addison forecast zone
- Property damage
- $10,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.031, -73.141 (the zone’s center; the record gives no point)
An unusually strong Alberta clipper moved across southern Vermont during the afternoon of the 25th. Snow started across southwest Vermont by late morning and quickly became steadier and heavier in the afternoon, before dissipating that evening.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BTV wrote it up.
An unusually strong Alberta clipper moved across southern Vermont during the afternoon of the 25th. Snow started across southwest Vermont by late morning and quickly became steadier and heavier in the afternoon, before dissipating that evening. Snowfall was generally 4 to 10 inches, with the heaviest in the Green Mountains. Snowfall reports included: 3 inches in Danby Four Corners (Rutland county), 4 inches in the city of Rutland, 6 inches in Middlebury (Addison county), 7 inches in Bridport (Addison county) and Florence (Rutland county), 8 inches in Mendon (Rutland county) and 10 inches at Killington (Rutland county). A number of traffic accidents were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Feb 25, 4:33 PM EST, 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 433 PM EST SAT FEB 25 2006 .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... POTENT SHORTWAVE TROUGH CONTINUES TO MOVE QUICKLY EASTWARD ACROSS THE SOUTHERN FRINGES OF OUR FORECAST AREA THIS AFTERNOON. THIS FEATURE HELPED DEVELOP A WELL DEFINED SURFACE AND 850 MB LOW PRESSURE SYSTEM...WHICH HELPED ENHANCE LOW LEVEL CONVERGENCE AND FRONTOGENESIS OVER THE REGION...ESPECIALLY OVER THE SOUTHERN PORTIONS OF THE COUNTY WARNING AREA. SNOW AMOUNTS SO FAR HAVE RANGED FROM A HALF INCH NEAR THE CANADIAN BORDER TO 7 INCHES IN ESSEX COUNTY NEW YORK. WILL CONTINUE WITH CURRENT ADVISORIES AND WARNINGS OVER THE AREA AS DYNAMIC AND THERMODYNAMIC SUPPORT REMAINS SUFFICIENT FOR ADDITIONAL SNOWFALL. ANOTHER IMPACT THAT WILL COME LATER TONIGHT IS THE INCREASING NORTH WINDS LATER TONIGHT AS THE LOW MOVES EAST OF THE REGION. TEMPERATURES WILL FALL INTO THE SINGLE DIGITS AND WITH SUSTAINED WINDS IN THE 10 TO 20 MPH RANGE...LOOKING AT WIND CHILLS IN THE MINUS 10 TO MINUS 19 RANGE OVER MUCH OF THE AREA. HAVE HIGHLIGHTED THIS IN THE FORECAST AS WELL. PRESSURE GRADIENT STAYS UP DURING THE DAY ON SUNDAY AND WITH MIXING IN THE AFTERNOON...COULD BE LOOKING AT SOME GUSTS IN THE 25 TO 30 MPH RANGE. STILL CANNOT RULE OUT THE POSSIBILITY FOR SOME LIGHT SNOW SHOWERS...SO HAVE MENTIONED A SLIGHT CHANCE IN THE AFTERNOON. DRIER AIR MOVES IN SUNDAY NIGHT AND MONDAY FOR NO PRECIPITATION CHANCES AT ALL. WILL HAVE TO WATCH WIND SPEEDS SUNDAY NIGHT/EARLY MONDAY MORNING FOR ANY WIND CHILL ISSUES AS TEMPERATURES WILL LIKELY BE BELOW ZERO FOR MOST OF THE AREA...ESPECIALLY WITH FRESH SNOWPACK. HIGH TEMPERATURES WILL REMAIN BELOW NORMAL ON MONDAY AS LARGE UPPER LOW BECOMES ESTABLISHED OVER THE REGION. A WEAK SHORTWAVE TROUGH WILL MOVE INTO THE REGION MONDAY NIGHT AND THIS SHOULD BRING A SMALL CHANCE FOR SOME LIGHT SNOW MONDAY NIGHT. && .LONG TERM /TUESDAY THROUGH SATURDAY/... A FEW TROFS LOOKS TO AFFECT THE FA ON TUE AND AGAIN ON FRI...WITH WK HI PRESS ON WED AND NEXT SAT. AROUND-ABOUT NEXT THU...THERE APPEARS TO BE A BETTER CHC AT SEEING A STORM SYS AFFECT THE FA. KEPT POPS IN THE 20-40% RANGE THROUGHOUT THE EXTENDED PERIOD FOR ANY POSSIBLE SHSN/SN THEN. HAVE LOADED IN THE LATEST HPC TEMP/DEWPT/WIND DATA...WITH JUST A FEW TWEAKS. && .AVIATION... SNOW...HEAVY AT TIMES...TO MOVE THRU THE FA FROM THE W-NW BY EARLY TONITE. SFC WINDS TO SHIFT AROUND TO THE NW ACRS THE FA BY LATER TONITE...SKIES TO REMAIN SCT-BKN THOUGH. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...HEAVY SNOW WARNING FOR VTZ011-012-019 UNTIL MIDNIGHT SUNDAY. ...SNOW ADVISORY FOR VTZ001>010-016>018 UNTIL MIDNIGHT SUNDAY. NY...SNOW ADVISORY FOR NYZ026>031-087 UNTIL 9 PM SATURDAY. ...HEAVY SNOW WARNING FOR NYZ034-035 UNTIL 9 PM SATURDAY. && SHORT TERM...EVENSON LONG TERM...MURRAY AVIATION...BREITBACH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 649 AM EST SAT FEB 25 2006 NYZ026>031-034-035-087-VTZ001>012-016>019-261200- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- 649 AM EST SAT FEB 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT A SNOW ADVISORY IS IN EFFECT FOR ALL OF VERMONT AND NORTHERN NEW YORK TODAY. SNOW WILL DEVELOP THIS MORNING AND THEN COME TO AN END FROM WEST TO EAST ACROSS THE AREA TONIGHT. TOTAL SNOW ACCUMULATIONS ARE EXPECTED TO RANGE FROM 3 TO 6 INCHES. SEE THE LATEST WINTER WEATHER STATEMENTS AND FORECASTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MUCH COLDER AIR WILL BE OVER THE REGION SUNDAY THROUGH TUESDAY ALONG WITH WITH BREEZY CONDITIONS AS WELL. THIS WILL RESULT IN WIND CHILLS OCCASIONALLY APPROACHING ADVISORY CRITERIA. THERE WILL BE A CHANCE OF SNOW SHOWERS THROUGH THE PERIOD...WITH A MORE GENERAL SNOW POSSIBLE ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION WILL NOT BE NEEDED, ALTHOUGH SPOTTERS ARE ENCOURAGED TO CALL THE NATIONAL WEATHER SERVICE IN BURLINGTON WITH SNOWFALL AMOUNTS TODAY.
The national radar mosaic for the moment the first event began.
4 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Vermont in 2006Every state in 2006This day in weather historyWarnings in Vermont, February 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5490110, 5490111, 5490112, 5490113.